Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 17, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Apr 16, 2016, 8:41 PM CDT for Mitchell County, Scurry County, Texas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 16, 2016, 8:41 PM CDT (01:41 UTC)
- Expired
- Apr 16, 2016, 9:24 PM CDT
- In force
- 43 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Mitchell County, TX, Scurry County, TX
The radar
The Lubbock radar (KLBB), 140 km from the middle of the area, began a volume at 01:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 16, 4:49 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 1.7 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3416 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
699
WUUS54 KMAF 170141
SVRMAF
TXC335-415-170245-
/O.NEW.KMAF.SV.W.0017.160417T0141Z-160417T0245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
841 PM CDT SAT APR 16 2016
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN SCURRY COUNTY IN WESTERN TEXAS...
NORTHEASTERN MITCHELL COUNTY IN WESTERN TEXAS...
* UNTIL 945 PM CDT
* AT 840 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER BUFORD...OR 7
MILES NORTH OF COLORADO CITY...MOVING NORTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
SNYDER...CHINA GROVE...VALLEY VIEW...CUTHBERT...DUNN...HERMLEIGH...
COLORADO CITY AIRPORT...WINSTON FIELD...IRA...INADALE...MIDWAY IN
SCURRY COUNTY...BUFORD...US-84 NEAR THE NOLAN-FISHER COUNTY LINE...US-
180 NEAR THE FISHER-SCURRY COUNTY LINE AND I-20 NEAR THE NOLAN-
MITCHELL COUNTY LINE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR WESTERN
TEXAS.
LAT...LON 3250 10113 3289 10088 3291 10070 3286 10066
3241 10066
TIME...MOT...LOC 0140Z 247DEG 39KT 3250 10086
HAIL...1.00IN
WIND...60MPH
$$
121 follow-up statement
631
WWUS54 KMAF 170224
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
924 PM CDT SAT APR 16 2016
TXC335-415-170233-
/O.CAN.KMAF.SV.W.0017.000000T0000Z-160417T0245Z/
SCURRY TX-MITCHELL TX-
924 PM CDT SAT APR 16 2016
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN SCURRY AND
NORTHEASTERN MITCHELL COUNTIES IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER HEAVY RAIN AND
FLASH FLOODING IS STILL POSSIBLE WITH THESE THUNDERSTORMS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR WESTERN
TEXAS.
LAT...LON 3250 10113 3289 10088 3291 10070 3286 10066
3241 10066
TIME...MOT...LOC 0219Z 247DEG 39KT 3268 10034
$$
12What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 16, 6:24 PM CDT, 2 hours 17 minutes earlier.
Area forecast discussion, Apr 16, 6:24 PM CDT, 2 hours 17 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
624 PM CDT SAT APR 16 2016
.DISCUSSION...
See 00Z aviation discussion below.
&&
.AVIATION...
TS is developing this afternoon but is expected to remain east of
the TAF sites. TS may briefly appear at FST or MAF but will put it
into the TAFs with an AMD if needed. Winds will generally be light
to moderate from a southeasterly to westerly direction.
Hennig
&&
.PREV DISCUSSION... /issued 231 PM CDT SAT APR 16 2016/
DISCUSSION...
A large cutoff low over New Mexico and Colorado today will provide
the opportunity for some rain over the forecast area. Unfortunately
some of the resulting storms which develop could be severe. A
dryline over west Texas has been driven eastward into the Permian
Basin this afternoon, and could make it to the eastern fringe of the
forecast area before retreating westward tonight due to strong
height falls with the upper low. There will be plenty of
instability along and east of the dryline, around 1500 to 2500 J/Kg,
with the atmosphere mainly uncapped during max heating, so a few
storms could develop along the dryline this afternoon. 0 to 6 km
bulk shear will be 50 to 60kt so organized thunderstorms are
expected, some of which could produce hail, due in part to steep mid
level lapse rates of 7 to 8 C/Km. The nose of a 100kt h25 jet will
begin to nose into the region also, but it appears mid level support
from a well defined shortwave trough will be missing, at least
through 17/00Z.
A strong shortwave trough will wheel around the base of the upper
low tonight, and along with most of the same parameters above,
likely result in widespread thunderstorms developing along the
dryline tonight over the eastern Permian Basin and Lower Trans
Pecos, if not perhaps a little further west over the central Permian
Basin. Think a linear Mesoscale Convective System will evolve, but
a tornado or two is not outside the realm of possibility as there is
good turning of winds from the surface to h5. Large hail and
damaging winds will be the main threat, but also heavy rainfall.
Pwats will rise to around 1 inch, and with thunderstorms possibly
training over the Lower Trans Pecos/eastern Permian Basin, rainfall
amounts could total 1 to 3 inches in a short amount of time and
result in flash flooding. There are some differences on how far
west thunderstorms will develop on the dryline in the model data
tonight, most likely due to how quickly a Pacific cold front
collides with the retreating dryline. Will favor a slower Pac front
since the cutoff low is still northwest of the forecast area, which
will allow the dryline to move further west before colliding with
the front, which could result in convection developing further west.
But due to these uncertainties, have added the next tier of counties
to the west of the current Flash Flood Watch, which will include
Martin, Midland, Ector and Crane counties. The threat of severe
storms will diminish late tonight, but the potential for heavy
rainfall/flash flooding could continue through Sunday morning,
especially over the eastern most Permian Basin.
Strong winds are still expected to occur in the Guadalupe Mountains
through this afternoon, and the High Wind Warning will remain
intact. Also, fire weather concerns are enumerated in the Fire
Weather Discussion below. The upper low will gradually lift
northward through Tuesday, and could impart slight chances of rain
to the area Sunday night through Monday night. Fortunately, any
thunderstorms that develop look to stay below severe levels during
this time. Temperatures will mainly be above normal through next
week, but below normal Monday behind a cold front. We could see
more rain chances mid next week, but there is not a lot of agreement
amongst models at this time.
FIRE WEATHER...
Critical fire weather conditions with high fire danger will continue
through this evening across the Guadalupe Mountains and southeast
New Mexico Plains where a Red Flag Warning remains in effect.
Relative humidity values across that area have dropped to the 10 to
15 percent range this afternoon, with west to southwest winds
gusting to over 30 MPH across the plains, and upwards of 60 MPH in
the Guadalupe Mountains. Wind gusts will diminish after sunset this
evening, and as relative humidity values begin to recover, fire
weather conditions will improve. This afternoon, thunderstorms are
possible across the eastern Permian Basin and Lower Trans Pecos,
with a westward expansion of storm coverage expected as the dryline
retreats this evening. A line of storms is expected to develop from
roughly the central Permian Basin SSW through the Lower Trans Pecos,
with rounds of heavy rain possible as the line moves east through
the early morning. As much of the west will stay dry, relative
humidity values there could drop to around 10 to 15 percent on
Sunday, though light 20 foot winds will preclude critical fire
weather conditions. Fire weather conditions look to continue to
improve through the upcoming week.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 54 72 51 71 / 80 40 20 30
Carlsbad 46 73 47 72 / 10 0 10 20
Dryden 61 84 60 79 / 70 50 30 30
Fort Stockton 53 80 54 72 / 70 10 20 30
Guadalupe Pass 44 67 45 65 / 10 0 10 20
Hobbs 45 72 46 70 / 20 10 20 20
Marfa 40 72 42 71 / 20 10 10 20
Midland Intl Airport 53 75 53 71 / 70 20 20 20
Odessa 53 75 53 72 / 60 10 20 20
Wink 48 80 52 75 / 30 10 20 20
&&
.MAF Watches/Warnings/Advisories...
NM...High Wind Warning until 6 PM MDT this evening for Guadalupe
Mountains of Eddy County.
Red Flag Warning until 8 PM MDT this evening for Guadalupe
Mountains-Southeast Plains.
TX...Flash Flood Watch through Sunday afternoon for Borden-Crane-
Ector-Glasscock-Howard-Martin-Midland-Mitchell-Pecos-Reagan-
Scurry-Terrell-Upton.
High Wind Warning until 7 PM CDT /6 PM MDT/ this evening for
Guadalupe Mountains.
Red Flag Warning until 9 PM CDT /8 PM MDT/ this evening for
Guadalupe Mountains.
&&
99/99/10Hazardous weather outlook, Apr 16, 4:55 PM CDT, 3 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 455 PM CDT SAT APR 16 2016 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-172200- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 455 PM CDT SAT APR 16 2016 /355 PM MDT SAT APR 16 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WESTERN TEXAS. .DAY ONE...TONIGHT THUNDERSTORMS ARE POSSIBLE LATER TODAY ACROSS EASTERN PORTIONS OF THE REGION. SOME STORMS COULD BE STRONG TO SEVERE WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREATS. ONE OR TWO TORNADOES MAY ALSO BE POSSIBLE IN THE STRONGEST STORMS. TORNADO WATCH NUMBER 094 IS IN EFFECT FOR THE EASTERN PERMIAN BASIN AND LOWER TRANS PECOS...INCLUDING THE CITIES OF MIDLAND AND ODESSA...FOR THIS AFTERNOON AND EVENING. THIS EVENING AND OVERNIGHT TONIGHT...THUNDERSTORM CHANCES INCREASE SIGNIFICANTLY ACROSS THE CENTRAL PERMIAN BASIN AND LOWER TRANS PECOS AND POINTS EAST WITH THE MAIN CONCERN SHIFTING TO FLOODING AND FLASH FLOODING. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THESE AREAS BEGINNING THIS EVENING THROUGH SUNDAY MORNING. HIGH WINDS WILL CONTINUE TO AFFECT THE GUADALUPE MOUNTAINS THROUGH EARLY THIS EVENING. A HIGH WIND WARNING REMAINS IN EFFECT FOR THIS AREA. CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE ACROSS THE GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO THROUGH THIS EVENING. A RED FLAG WARNING REMAINS IN EFFECT FOR THESE AREAS THROUGH THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY LOW THUNDERSTORM CHANCES LOOK TO HANG AROUND FOR EASTERN AND SOUTHERN PORTIONS OF THE REGION THROUGH MUCH OF THE WORK WEEK. SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS EVENING AND OVERNIGHT TONIGHT GENERALLY ALONG AND EAST OF A LAMESA TO FORT STOCKTON LINE. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Local storm report, Apr 16, 7:31 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
731 PM CDT SAT APR 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM HAIL 1 W FLUVANNA 32.89N 101.17W
04/16/2016 M1.00 INCH SCURRY TX PUBLIC
&&
ANDREW.ARNOLDSpecial weather statement, Apr 16, 7:31 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
731 PM CDT SAT APR 16 2016
TXZ062-063-069-070-170115-
REAGAN TX-GLASSCOCK TX-UPTON TX-MIDLAND TX-
731 PM CDT SAT APR 16 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN UPTON...WESTERN
REAGAN...SOUTHEASTERN MIDLAND AND GLASSCOCK COUNTIES UNTIL 815 PM
CDT...
AT 731 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12
MILES SOUTH OF MIDKIFF...OR 19 MILES NORTHEAST OF RANKIN...MOVING
NORTHEAST AT 15 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GARDEN CITY...MIDKIFF...NORTH REAGAN FIRE STATION...BIGBY CORNER...
STILES...SAINT LAWRENCE...TEXON AND LEES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR WESTERN
TEXAS.
LAT...LON 3119 10167 3143 10203 3208 10168 3207 10126
3167 10127
TIME...MOT...LOC 0031Z 210DEG 15KT 3146 10177
29Local storm report, Apr 16, 7:48 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
748 PM CDT SAT APR 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0737 PM HAIL 1 S MCCAMEY 31.12N 102.22W
04/16/2016 E1.75 INCH UPTON TX LAW ENFORCEMENT
&&
DHLocal storm report, Apr 16, 7:52 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
752 PM CDT SAT APR 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL 7 N LORAINE 32.51N 100.71W
04/16/2016 E1.00 INCH MITCHELL TX PUBLIC
&&
DHLocal storm report, Apr 16, 8:13 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
813 PM CDT SAT APR 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL 4 SE DUNN 32.53N 100.84W
04/16/2016 E1.00 INCH SCURRY TX EMERGENCY MNGR
0801 PM HAIL 5 NW COLORADO CITY 32.45N 100.92W
04/16/2016 E1.75 INCH MITCHELL TX LAW ENFORCEMENT
REPORTED AT THE COLORADO CITY AIRPORT
0803 PM HAIL 13 SE SNYDER 32.58N 100.76W
04/16/2016 E1.75 INCH SCURRY TX EMERGENCY MNGR
REPORTED AT THE INTERSECTION OF COUNTY ROAD 465 AND
FM1606.
&&
PAT.VESPERLocal storm report, Apr 16, 8:22 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
822 PM CDT SAT APR 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM TORNADO 3 SW HERMLEIGH 32.61N 100.80W
04/16/2016 SCURRY TX TRAINED SPOTTER
UNKNOWN INTENSITY
&&
ANDREW.ARNOLDThe office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 7:02 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Pecos, Reagan, Upton | 43 min |
| Apr 16, 7:14 PM CDT | Special Weather Statement | MAF | Scurry | 46 min |
| Apr 16, 7:31 PM CDT | Special Weather Statement | MAF | Glasscock | 44 min |
| Apr 16, 7:33 PM CDT | Severe Thunderstorm Warning | MAF | Mitchell, Scurry | 57 min |
| Apr 16, 7:37 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock, Reagan, Upton | 38 min |
| Apr 16, 7:39 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Pecos, Reagan, Upton | 51 min |
| Apr 16, 7:50 PM CDT | Tornado Warning | MAF | Scurry | 25 min |
| Apr 16, 7:57 PM CDT | Tornado Warning | MAF | Reagan | 33 min |
| Apr 16, 7:58 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock, Howard, Mitchell | 47 min |
| Apr 16, 8:09 PM CDT | Flash Flood Warning | MAF | Crane, Reagan, Upton | 3 hr |
| Apr 16, 8:12 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock, Reagan, Upton | 48 min |
| Apr 16, 8:27 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Reagan, Upton | 48 min |
| Apr 16, 8:55 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 50 min |
| Apr 16, 8:57 PM CDT | Flash Flood Warning | MAF | Mitchell, Scurry | 4 hr |
| Apr 16, 9:11 PM CDT | Severe Thunderstorm Warning | MAF | Reagan | 49 min |
| Apr 16, 10:00 PM CDT | Special Weather Statement | MAF | Reagan | 45 min |
| Apr 16, 10:02 PM CDT | Areal Flood Advisory | MAF | Glasscock, Reagan | 3 hr |
| Apr 16, 10:07 PM CDT | Special Weather Statement | MAF | Pecos | 53 min |
| Apr 16, 10:11 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 49 min |
| Apr 16, 11:08 PM CDT | Special Weather Statement | MAF | Pecos | 67 min |
| Apr 16, 11:14 PM CDT | Areal Flood Advisory | MAF | Brewster, Pecos, Terrell | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.